Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 133, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2021, 10:25 PM CDT for Bosque County, Coryell County, Hamilton County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 10:25 PM CDT (03:25 UTC)
- Expired
- May 3, 2021, 11:02 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Bosque County, TX, Coryell County, TX, Hamilton County, TX
The radar
The Ft Hood radar (KGRK), 93 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3299 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.9
The text
As transmitted.
661
WUUS54 KFWD 040325
SVRFWD
TXC035-099-193-040430-
/O.NEW.KFWD.SV.W.0133.210504T0325Z-210504T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1025 PM CDT Mon May 3 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
East central Hamilton County in central Texas...
Central Coryell County in central Texas...
Southwestern Bosque County in central Texas...
* Until 1130 PM CDT.
* At 1025 PM CDT, a severe thunderstorm was located 11 miles north of
Copperas Cove, moving north at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Gatesville, Cranfills Gap, Fort Gates and South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3121 9801 3126 9804 3178 9792 3180 9774
3172 9754 3116 9779
TIME...MOT...LOC 0325Z 192DEG 24KT 3129 9793
HAIL...1.25IN
WIND...<50MPH
$$
Bonnette2 follow-up statements
275
WWUS54 KFWD 040340
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1040 PM CDT Mon May 3 2021
TXC035-099-193-040430-
/O.CON.KFWD.SV.W.0133.000000T0000Z-210504T0430Z/
Hamilton TX-Coryell TX-Bosque TX-
1040 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EAST CENTRAL HAMILTON...NORTH CENTRAL CORYELL AND SOUTHWESTERN
BOSQUE COUNTIES...
At 1040 PM CDT, a severe thunderstorm was located near Gatesville,
moving northeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Gatesville, Cranfills Gap, Fort Gates and South Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3180 9774 3172 9754 3129 9773 3132 9795
3179 9786
TIME...MOT...LOC 0340Z 204DEG 27KT 3141 9782
HAIL...1.25IN
WIND...<50MPH
$$
Bonnette951
WWUS54 KFWD 040402
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1102 PM CDT Mon May 3 2021
TXC035-099-193-040412-
/O.CAN.KFWD.SV.W.0133.000000T0000Z-210504T0430Z/
Hamilton TX-Coryell TX-Bosque TX-
1102 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMILTON...NORTH
CENTRAL CORYELL AND SOUTHWESTERN BOSQUE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central Texas.
LAT...LON 3180 9774 3172 9754 3129 9773 3132 9795
3179 9786
TIME...MOT...LOC 0401Z 192DEG 24KT 3156 9778
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:18 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 3, 7:18 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 718 PM CDT Mon May 3 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Thunderstorms are ongoing across North and Central Texas at the moment. Large hail, damaging winds and tornadoes will all continue to be possible as the line slowly shifts eastward. The storms are moving into an environment with continued significant instability. In addition, thunderstorms across West Texas are moving eastward with continued elevated instability, therefore, a large hail threat will continue into the overnight period west of a Bowie to Mineral Wells to Eastland line. A Tornado Watch and a Severe Thunderstorm Watch both span across much of the region. The Tornado Watch is in effect through 11pm and the Severe Thunderstorm Watch is in effect through midnight. For additional details regarding the environment and the rest of the forecast, see the previous discussion below. Hernandez Previous Discussion: /Today and Tonight/ Severe thunderstorms capable of producing significant large hail, damaging winds, and tornadoes will be possible late this afternoon into tonight. All North and Central Texas residents need to stay weather aware today given the possibility of significant severe weather. Make sure to have multiple ways of receiving any weather alerts, and have a plan in case you are in the path of hazardous weather. A rapid evolution of today and tonight's forecast has taken place within the last 24 hours. Minor changes in the timing of the front and rapid moisture return have contributed to an increasing potential for significant severe weather starting late this afternoon. A cold front is now draped northeast to southwest from near Bowie to Graham, slowly advancing to the southeast. Meanwhile, dew points throughout the region have surged into the lower 70s ahead of the front. At the moment, a stout capping inversion is keeping convection from developing. This, however, is expected to change in the next few hours. Radiational heating will continue ahead of the front, leading to greater destabilization across the region. CAMs continue to favor an area around Stephenville for initial thunderstorm development, which coincides with recent RAP analysis of a developing area of greater moisture convergence. An incoming shortwave, coupled with the surface front and a pseudo-dryline will come together to produce explosive thunderstorm development initially to the west/southwest of the DFW Metroplex. Storms will then migrate eastward through North Texas. Steep mid-level lapse rates will lead to CAPE values exceeding 4000 J/kg which would translate to significantly large hail. Deep layer shear and a strong southerly low-level flow will also increase the potential for damaging winds and tornadoes. The overall tornado potential will depend on the evolution of the storms across North Texas. If storms are able to remain discrete, a greater tornado potential may develop in areas east of I-35 and north of I-30. An atypical setup this evening will also lead to a potential for severe storms behind the front. Given continued steep lapse rates and high amounts of instability, a few elevated supercells capable of large hail will be possible across North Texas after around 10pm. The main line of storms associated with the front will continue moving to the southeast through the night, likely exiting our far eastern and southeastern counties closer to sunrise Tuesday. Cloudy skies will persist through much of tomorrow morning, but should gradually disperse by tomorrow afternoon. In contrast with today's temperatures in the upper 80s to lower 90s, tomorrow's highs will stay in the 80s across North Texas to mid 70s across Central Texas. Hernandez && .LONG TERM... /Issued 405 PM CDT Mon May 3 2021/ /Tuesday Night Onward/ In the wake of the early week cold front, cool and mostly dry conditions will dominate before near to above normal temperatures return late week and into the weekend. Rain chances may return to parts of North Texas as early as the middle of the week and then again this weekend as moisture returns to the region and the next upper level disturbance approaches from the west. Surface high pressure will begin building into the region late Tuesday as current troughing advances downstream into the Tennessee and Ohio Valleys. Clearing skies, calming winds and lowering dewpoints will allow for decent radiational cooling conditions Tuesday night with temperatures dropping into the 40s and 50s by daybreak Wednesday. Dry and mild conditions remain in place Wednesday with low humidity, unimpeded insolation, and light breezes. Winds will gradually turn more easterly/southeasterly as the surface high shifts into the Mississippi River Valley. Embedded within the northwest flow aloft a shortwave is expected to translate southeastward across the Rockies and into the central and southern Plains late Wednesday. With the enhanced lift displaced north and west of North and Central Texas and a notable lack of appreciable moisture there is low confidence that any convection that develops, potentially evolving into an MCS, will reach the Red River and northwest areas. In light of continued inconsistencies this forecast update will keep rainfall potential just outside of the area. Trends in the evolution of this shortwave will bare monitoring for the potential of at least low rain chances across parts of North Texas. Shortwave ridging passing over the region again Thursday will set up a seasonably mild and clear end to the work week. Lows in the 50s and highs in the 70s and 80s are expected Thursday and Friday. Mother's Day weekend will kick off with the de- amplification/weakening of the ridge overhead as an upper level low moves onshore and translates across the Intermountain West. Increasing south winds in response to the approaching disturbance will lead to an influx of moisture from the Gulf overspreading the region Friday night and Saturday. The passage of a series of shortwaves rounding the approaching upper level low will be marked by increasing cloud cover and rain and thunderstorm chances through the weekend and into early next week. As is usually the case when there is the potential for strong to severe thunderstorm at the Day 7/8 juncture, although the conditions look favorable for convection and severe weather, considerable uncertainty remains in timing, track, and potential impacts. Subsequent long term forecast updates will focus heavily on clarifying the details for this weekend and early next week. No need to cancel outdoor plans just yet, but continue to check back for forecast updates throughout the week as you finalize your weekend/early next week plans. 12 && .AVIATION... /NEW/ /00Z TAFs/ Concerns...Ongoing thunderstorms. MVFR tonight. Scattered thunderstorms are ongoing ahead of an approaching cold front throughout North and Central Texas. The storms will likely continue to impact the TAF sites through the next 2-3 hours before the line gradually shifts eastward. Hail will be a concern through the next few hours given the nature of the very unstable atmosphere. Behind the front, winds will become northwesterly with an MVFR deck progressing through the night. Cloud heights will likely remain between FL015 and FL025 before becoming VFR by later in the afternoon. Breezy northwesterly winds will persist through the day tomorrow Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 73 52 76 56 / 60 5 0 0 0 Waco 63 75 52 77 54 / 50 10 0 0 0 Paris 63 70 48 72 52 / 70 10 0 0 0 Denton 59 71 47 74 51 / 60 5 0 0 0 McKinney 61 71 48 74 52 / 60 5 0 0 0 Dallas 64 74 53 77 57 / 60 5 0 0 0 Terrell 64 73 49 74 52 / 60 10 0 0 0 Corsicana 66 76 52 76 54 / 50 10 0 0 0 Temple 63 76 52 77 54 / 40 10 0 0 0 Mineral Wells 59 71 47 75 51 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 3, 3:41 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 PM CDT Mon May 3 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe storms are expected later this afternoon and through the evening across much of North and Central Texas. Main hazard will be very large hail and damaging winds, although a few tornadoes can't be ruled out. Strong to severe storms will continue to be possible tonight. Hail and damaging will be the primary threats overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low thunderstorm chances will continue across primarily eastern Central Texas early Tuesday morning. Gusty winds and small hail will be possible with stronger storms. Thunderstorm chances may return for parts of North and Central Texas again next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late this afternoon through tonight along and east of I-35.
In the hours before
Local storm report, May 3, 9:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
950 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 1 S HOWE 33.50N 96.61W
05/03/2021 E1.50 INCH GRAYSON TX EMERGENCY MNGR
&&Local storm report, May 3, 9:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
952 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 1 NNW SHERMAN 33.63N 96.62W
05/03/2021 E1.50 INCH GRAYSON TX EMERGENCY MNGR
TIME ESTIMATED VIA RADAR.
&&Local storm report, May 3, 9:53 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
953 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 2 S SHERMAN 33.60N 96.61W
05/03/2021 E1.00 INCH GRAYSON TX AMATEUR RADIO
TIME ESTIMATED VIA RADAR.
&&Local storm report, May 3, 10:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 2 SW MAYPEARL 32.30N 97.03W
05/03/2021 E1.00 INCH ELLIS TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 3, 10:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1017 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL 2 SSE LAWRENCE 32.71N 96.34W
05/03/2021 E1.00 INCH KAUFMAN TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 3, 10:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1018 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 3 SSW LAWRENCE 32.70N 96.37W
05/03/2021 E0.75 INCH KAUFMAN TX PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:03 PM CDT | Flash Flood Warning | FWD | Hood, Johnson, Parker | 117 min |
| May 3, 7:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 53 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Hill, Johnson | 43 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Collin | 43 min |
| May 3, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 62 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Fannin, Grayson | 61 min |
| May 3, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 42 min |
| May 3, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| May 3, 8:00 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 30 min |
| May 3, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Somervell, Tarrant | 26 min |
| May 3, 8:07 PM CDT | Tornado Warning | FWD | Ellis, Hill, Johnson | 38 min |
| May 3, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| May 3, 8:45 PM CDT | Tornado Warning | FWD | Ellis | 45 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 65 min |
| May 3, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 59 min |
| May 3, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 35 min |
| May 3, 9:13 PM CDT | Tornado Warning | FWD | Ellis, Kaufman | 22 min |
| May 3, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 31 min |
| May 3, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 24 min |
| May 3, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Hill, Kaufman, Navarro, Van Zandt | 71 min |
| May 3, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 67 min |
| May 3, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 48 min |
| May 3, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 41 min |
| May 3, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 42 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 54 min |
| May 3, 10:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 43 min |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 44 min |
| May 4, 12:18 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 57 min |
| May 4, 1:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| May 4, 8:08 AM CDT | River Flood Warning | FWD | Ellis, Navarro | 52 hr |
| May 4, 8:31 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.